Skip to content
This is a text only leaflet, designed for the visually impaired. Please visit our electronic Medicines Compendium (eMC) website to view the original document which may contain images or tables.

You may be able to get this leaflet in large print, Braille or as an audio CD, call the RNIB Medicine Leaflet line on 0800 198 5000 for more information.

The product code for this leaflet is: PL 17780/0185

 

Paracetamol - 500mg Capsules

Company Details

Zentiva


One Onslow StreetGuildfordSurreyGU1 4YS
Telephone:
Fax:
Medical Information Direct Line:
Medical Information e-mail:UK-medicalinformation@sanofi.com
[view all information leaflets from this company]

PARACETAMOL 500MG CAPSULES

Paracetamol

PATIENT INFORMATION LEAFLET

Read all of this leaflet carefully before you start taking this medicine.

  • Keep this leaflet. You may need to read it again
  • If you have further questions, please ask your doctor or pharmacist
  • Do not pass this medicine on to others. It may harm them, even if their symptoms are the same as yours
  • If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist

In this leaflet:

1. What paracetamol is and what it is used for
2. Before you take paracetamol
3. How to take paracetamol
4. Possible side effects
5. How to store paracetamol
6. Further information

Go to top of the page

1. WHAT PARACETAMOL IS AND WHAT IT IS USED FOR

The name of your medicine is Paracetamol 500mg Capsules (called paracetamol throughout this leaflet). This medicine contains paracetamol. It belongs to a group of medicines called analgesics (painkillers) and is used for the treatment of headaches (including migraine and tension headaches), toothache, nerve pain, backache, muscle pain, joint pain, a sore throat and period pain). It is also used to lower a high temperature and relieve the symptoms of colds and flu.

Go to top of the page

2. BEFORE YOU TAKE PARACETAMOL

Do not take paracetamol and tell your doctor if:

  • You are allergic (hypersensitive) to paracetamol or any of the other ingredients in your medicine (listed in Section 6: Further information) Signs of an allergic reaction include a rash and breathing problems. There can also be swelling of the legs, arms, face, throat or tongue
  • The person going to take the capsules is under 12 years of age. Paracetamol 500mg Capsules must not be given to children under 12 years of age

Do not take paracetamol if any of the above apply to you. If you are not sure, talk to your doctor or pharmacist before taking paracetamol.

Take special care and check with your doctor before taking paracetamol if:

  • You have severe kidney or liver problems
  • You have a liver problem caused by alcohol

If you are not sure if any of the above apply to you, talk to your doctor or pharmacist before taking this medicine.

Taking other medicines

Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines. This includes medicines obtained without a prescription, including herbal medicines. This is because paracetamol can affect the way some other medicines work. Also, some other medicines can affect the way paracetamol works.

While taking paracetamol you should not take any other medicines which contain paracetamol.

This includes some painkillers, cough and cold remedies. It also includes a wide range of other medicines available from your doctor and more widely in shops.

Tell your doctor if you are taking any of the following medicines:

  • Medicines used to thin the blood such as warfarin
  • Metoclopramide or domperidone - used to stop you feeling sick (nausea) or being sick (vomiting)
  • Colestyramine - for lowering blood cholesterol levels

If you are not sure if any of the above apply to you, talk to your doctor or pharmacist before taking paracetamol.

Taking paracetamol with food and drink

You should not drink alcohol whilst taking these capsules. Taking paracetamol with alcohol can increase your chances of getting side effects.

Pregnancy and breast-feeding

Talk to your doctor before taking these capsules if:

  • You are pregnant, think you may be pregnant or plan to get pregnant
  • You are breast-feeding or planning to breast-feed
Go to top of the page

3. HOW TO TAKE PARACETAMOL

Always take paracetamol exactly as instructed on this leaflet. You should check with your doctor or pharmacist if you are not sure.

  • Do not take more than the recommended dose
  • If you need to use this medicine for more than three days at a time, see your doctor

Adults and children over 12

  • The usual dose of paracetamol is 2 capsules
  • Swallow the capsules whole with a drink of water
  • Wait at least 4 hours before taking another dose
  • Do not take more than 4 doses in any 24-hour period

Children

Paracetamol 500mg Capsules should not be given to children under 12 years of age.

If you take more paracetamol than you should

  • Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage
  • Remember to take any remaining capsules and the pack with you. This is so the doctor knows what you have taken

If you have forgotten to take paracetamol

If you forget to take a dose at the right time, take it as soon as you remember. However, do not take two doses at or near the same time. Remember to leave at least 4 hours between doses.

Go to top of the page

4. POSSIBLE SIDE EFFECTS

As with all medicines, paracetamol can cause side effects, although not everybody gets them. The following side effects may happen with this medicine:

Stop taking paracetamol and see a doctor or go to a hospital straight away if:

  • You get swelling of the hands, feet, ankles, face, lips or throat which may cause difficulty in swallowing or breathing. You could also notice an itchy, lumpy rash (hives) or nettle rash (urticaria)
    This may mean you are having an allergic reaction to paracetamol

Tell your doctor or pharmacist if any of the following side effects gets serious or lasts longer than a few days:

  • You get infections or bruise more easily than usual. This could be because of a blood problem (such as agranulocytosis, neutropenia or thrombocytopenia). This side effect has only happened in a few people taking paracetamol

If any of the side effects gets serious, lasts longer than a few days or you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.

Go to top of the page

5. HOW TO STORE PARACETAMOL

  • Keep this medicine in a safe place out of the reach and sight of children.
  • Do not use this medicine after the expiry date shown on the pack.
  • Store your medicine in the original packaging in order to protect from moisture.
  • Ask your pharmacist how to dispose of medicines no longer required. Do not dispose of medicines by flushing down a toilet or sink or by throwing out with your normal household rubbish. This will help protect the environment.
Go to top of the page

6. FURTHER INFORMATION

What Paracetamol 500mg Capsules contain

  • The active substance of Paracetamol 500mg Capsules is paracetamol. Each capsule contains 500mg of paracetamol.
  • The other ingredients are: maize starch and magnesium stearate. The capsule shell is made of gelatine and coloured with titanium dioxide (E171), erythrosine (E127), yellow iron oxide (E172) and indigo carmine (E132). The ink used to print on the capsules contains shellac, dehydrated alcohol, isopropyl alcohol, butyl alcohol, propylene glycol, sodium hydroxide, povidone and titanium dioxide.

What Paracetamol 500mg Capsules contain and contents of the pack

The capsules are blue and white in colour with “S174” printed in white ink on the capsule.It contains white powder.

Paracetamol 500mg Capsules come in cartons of 6, 8, 12, 16 and 32 capsules.

Not all pack sizes may be sold.

The Marketing Authorisation Holder is

Winthrop Pharmaceuticals
PO Box 611
Guildford
Surrey
GU1 4YS
UK

The Manufacturer is

Sanofi-aventis S.A.
Ctra- C35 (La Batlloria-Hostalric) Km 63
09 - 17404 Riells i Viabrea (Girona)
Spain
Go to top of the page

This leaflet was last updated in April 2010

‘Winthrop’ is a registered trademark. © 2010 Winthrop Pharmaceuticals.

678206


Text size normal Text size at 110% Text size at 120%

CHANGE FORMAT

 

USEFUL INFO

 

QUICK LINKS